Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Albuquerque, NM

July 2, 2014Quay County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2014, 2:57 AM MDT for Quay County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 2:57 AM MDT (08:57 UTC)
Expired
Jul 2, 2014, 6:00 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 38 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WGUS55 KABQ 020857
FFWABQ
NMC037-021200-
/O.NEW.KABQ.FF.W.0003.140702T0857Z-140702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 AM MDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 600 AM MDT

* AT 247 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN AT RATES OVER 1 INCH PER HOUR FROM A CLUSTER OF 
  THUNDERSTORMS STRETCHING FROM 14 MILES WEST OF RAGLAND TO 7 MILES 
  EAST OF RAGLAND. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY 
  STATIONARY. RADAR INDICATED 2 TO 6 INCHES OF RAIN HAS ALREADY
  FALLEN ACROSS THE AREA.  EXPECT DANGEROUS WATER LEVELS IN 
  BARRANCA CREEK AND PLAZA LARGA TO THE CONFLUENCE WITH REVUELTO 
  CREEK. THE POTENTIAL EXISTS FOR FLASH FLOODING TO IMPACT REVUELTO
  CREEK DOWNSTREAM TO THE CONFLUENCE WITH THE CANADIAN RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3481 10398 3486 10398 3487 10390 3493 10383
      3502 10377 3511 10367 3515 10358 3517 10348
      3511 10359 3504 10370 3494 10374 3491 10368
      3494 10362 3511 10357 3517 10347 3507 10353
      3501 10358 3497 10358 3491 10359 3484 10366
      3482 10367 3480 10378 3480 10392

$$
2 follow-up statements
604 
WGUS75 KABQ 021100
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 AM MDT WED JUL 2 2014

NMC037-021200-
/O.CON.KABQ.FF.W.0003.000000T0000Z-140702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUAY NM-
500 AM MDT WED JUL 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR
CENTRAL QUAY COUNTY...

AT 455 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THREAT FOR FLASH FLOODING NEAR QUAY AND THE PLAZA 
LARGA...OR ABOUT 14 MILES SOUTH OF TUCUMCARI. THE STORMS OVER THE 
WARNING AREA WERE MOVING VERY LITTLE...HOWEVER RAINFALL RATES HAVE 
BEGUN TO DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NATIONAL WEATHER 
SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3481 10398 3486 10398 3487 10390 3493 10383
      3502 10377 3511 10367 3515 10358 3517 10348
      3511 10359 3504 10370 3494 10374 3491 10368
      3494 10362 3511 10357 3517 10347 3507 10353
      3501 10358 3497 10358 3491 10359 3484 10366
      3482 10367 3480 10378 3480 10392

$$

SHOEMAKE
288 
WGUS75 KABQ 021159
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT WED JUL 2 2014

NMC037-021209-
/O.EXP.KABQ.FF.W.0003.000000T0000Z-140702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUAY NM-
559 AM MDT WED JUL 2 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM MDT FOR CENTRAL QUAY
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3481 10398 3486 10398 3487 10390 3493 10383
      3502 10377 3511 10367 3515 10358 3517 10348
      3511 10359 3504 10370 3494 10374 3491 10368
      3494 10362 3511 10357 3517 10347 3507 10353
      3501 10358 3497 10358 3491 10359 3484 10366
      3482 10367 3480 10378 3480 10392

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 11:43 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 1, 11:43 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 PM MDT TUE JUL 1 2014

.AVIATION...
06Z TAF CYCLE
SCT TO NMRS TSRA/SHRA TO CONTINUE THROUGH THE LATE NIGHT HOURS E
OF THE CENTRAL MT CHAIN. SOME OF THIS ACTIVITY...MAINLY IN THE
FORM OF SHOWERS...MAY LINGER INTO EARLY WED MORNING. EASTERLY
UPSLOPE FLOW SHOULD ALSO CAUSE PATCHES OF LOW CLOUDS TO DEVELOP
WITH MVFR AND POSSIBLY IFR CONDITIONS ALONG THE E SLOPES OF THE
CENTRAL MT CHAIN LATE TONIGHT INTO WED MORNING. ANOTHER ROUND OF
SCT TO NMRS SHOWERS AND STORMS EXPECTED WED AFTN/NIGHT...EXCEPT
FOR ISOLD ACTIVITY W OF THE CONTDVD. WET MICROBURSTS SHOULD
PRODUCE ERRATIC WIND GUSTS UP TO 50 MPH E OF THE CONTDVD WITH A
MIXTURE OF WET AND DRY FARTHER W. SMALL HAIL AND FQT LIGHTNING
ALSO LIKELY.

44

&&

.PREV DISCUSSION...244 PM MDT TUE JUL 1 2014...
.SYNOPSIS...
THE FIRST SIGNIFICANT MONSOON MOISTURE SURGE WORKING INTO THE AREA
TODAY WILL SET THE STAGE FOR SEVERAL DAYS OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. THE FOCUS FOR LOCALLY HEAVY RAINFALL WILL
SHIFT ACROSS EASTERN NEW MEXICO TONIGHT...THEN OVER CENTRAL AND
WESTERN NEW MEXICO WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE MUCH
COOLER WITH THICKER CLOUDS AND MOISTURE OVER THE REGION. A SLIGHT
DOWN TREND IN STORM COVERAGE IS EXPECTED FRIDAY AND SATURDAY BEFORE
ANOTHER SURGE WORKS NORTH INTO THE STATE SUNDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
19Z LAPS DATA AND LATEST RADAR PICTURE SYNCING UP WELL AS THE BULK
OF THE SHOWER/STORM COVERAGE IS DEVELOPING ALONG THE CONT DVD AND
THE SOUTHERN REACHES OF THE NORTHERN MTS. THE MOST SIGNIFICANT
INSTABILITY IS POISED OVER THE PLAINS HOWEVER CLOUDS AND RESULTING
CONVECTIVE INHIBITION ARE SLOWING DEVELOPMENT. THE LATEST HRRR AND
RUC AGREE THE ACTIVITY OVER THE DIVIDE WILL SPREAD EAST TOWARD THE
RIO GRANDE VALLEY LATE THIS AFTERNOON AND EARLY EVENING. A SHARP
DRYLINE OVER WESTERN NM WILL FAVOR DRIER PRECIP ACTIVITY WEST OF
THE DIVIDE WITH WET/DRY ACTIVITY BTWN THE DIVIDE AND THE RIO
GRANDE VALLEY. THE SPC STORM SCALE ENSEMBLE PRODUCT INDICATES A
CONVECTIVE CLUSTER OVER SOCORRO COUNTY EARLY THIS EVENING THAT
DEVELOPS EASTWARD ACROSS THE PLAINS ALONG AN AREA OF MID LEVEL
CONVERGENCE. THE HRRR INDICATES THIS CLUSTER COMING OUT OF SOUTH
CENTRAL COLORADO THEN RIDES SOUTHEAST ALONG THE BOUNDARY. BLENDED
THE 2 SOLUTIONS SO MUCH OF THE EAST IS AT HIGH CHANCE OR LIKELY
FOR TONIGHT.

GAP WINDS WILL INTENSIFY TONIGHT INTO THE RIO GRANDE VALLEY AND
FORCE THE MOISTURE SURGE MUCH FARTHER WEST INTO EASTERN ARIZONA BY
WEDNESDAY MORNING. THE THETA-E AXIS WILL BE CENTERED ALONG THE
DIVIDE WEDNESDAY WITH STEERING FLOW FORCING ACTIVITY EAST TO THE
SOUTHEAST TOWARD THE ABQ/SAF METRO IN THE EVENING. PWAT VALUES
FROM 1 TO 1.5 FROM WEST TO EAST AND LIGHT STEERING FLOW WILL FAVOR
LOCALLY HEAVY RAINFALL SO MAINTAINED THAT WORDING THRU WEDNESDAY
NIGHT. IF TRENDS CONTINUE WE WILL LIKELY SEE THE MOST SIGNIFICANT
RAINFALL AROUND CENTRAL NM INCLUDING ABQ AND SAF IN QUITE SOME TIME.

FRIDAY AND SATURDAY THE MOIST INSTABILITY AXIS WILL BECOME ORIENTED
MORE WEST-EAST OVER NORTHERN NM. NORTH-SOUTH STEERING FLOW WILL
FAVOR ANY ACTIVITY OVER THE NORTHERN HIGH TERRAIN TO SLIDE INTO THE
ABQ/SAF METRO AREA. CURRENT POP GRIDS TREND CHANCES DOWN TO THE
SLIGHT CHANCE AND LOW END CHANCE CATEGORY HOWEVER IT WILL DEPEND
ON HOW MUCH MOISTURE FALLS THROUGH THURSDAY AND WORKS WITH STRONG
RECYCLING PROCESSES. THE GFS INDICATES A SUBSTANTIAL INCREASE IN
MOIST INSTABILITY AGAIN OVER CENTRAL NM SUNDAY THROUGH THE END OF
THE NEXT WEEK. THE UPPER HIGH WILL BE CENTERED OVER THE 4 CORNERS
SO AGAIN STEERING FLOW WOULD BE FAVORABLE FOR THE ABQ/SAF AREAS.

GUYER

&&

.FIRE WEATHER...
COVERAGE OF SHOWERS/THUNDERSTORMS RAMPING UP THIS AFTERNOON
NEAR/EAST OF THE DIVIDE IN WESTERN NEW MEXICO ESPECIALLY FROM THE
UPPER GILA REGION SOUTH WHERE THE AIR MASS QUICKLY DESTABILIZED
ALONG THE LEADING EDGE OF THE DEEPER EASTERLY PUSH. STILL CONCERN
FOR DRIER STORMS HERE WITH LIGHTNING AND MICROBURST POTENTIAL
BETWEEN THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY THOUGH
IMPROVING MOISTURE PROFILES WITH EASTWARD EXTENT.

AIR MASS JUST NOW BEGINNING TO DESTABILIZE FROM THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS...WHERE IMPACTS
OF LAST NIGHTS COLD FRONT HAVE LINGERED LONGER. STILL WATCHING FOR A
REINFORCING SURGE OF MOISTURE ACROSS THE EAST AND EVENTUALLY INTO
PORTIONS OF CENTRAL NEW MEXICO TONIGHT INTO WEDNESDAY AS DEEPER
MOISTURE IS FORCED WESTWARD.  THUS...LOOK FOR REJUVENATED EASTERLY
GAP WINDS LATER THIS EVENING BEFORE GRADIENTS RELAX WED AM.  BY THE
END OF THE WEEK...DRIER DEWPOINTS LOOK TO RETURN TO PORTIONS OF THE
CENTRAL AND WEST WITH A TREND TOWARD MORE DRY OR MIXED WET AND DRY
STORMS FAVORING THE HIGHER TERRAIN BENEATH WEAK STEERING FLOW.

RH RECOVERIES MUCH MUCH IMPROVED WITH GOOD TO EXCELLENT READINGS
EXPECTED IN THE SHORT TERMS BUT WILL START A DOWNWARD TREND BY
TUESDAY. MIN RH VALUES WILL TREND UPWARD WEDNESDAY AS WETTING PRECIP
SHIFTS WESTWARD. STORM MOTIONS WILL BE FROM THE SOUTHEAST WITH
WETTER STORMS IN THE EAST AND CENTRAL...AND DRIER OR MIX OF WET AND
DRY ACROSS THE FAR WEST PRIMARILY FROM THE DIVIDE WESTWARD. EXPECT FAIR TO
POOR VENTILATION WITH BELOW NORMAL HIGHS IN THE EAST AND SPOTTY GOOD
TO EXCELLENT VENTILATION WITH NEAR NORMAL HIGHS IN THE WEST.

THURSDAY WILL START TO SEE DIMINISHING PRECIP IN THE EAST BUT
INCREASING TOWARD THE CENTRAL AND WEST. FAIR TO POOR VENTILATION
FROM THE WEST TO THE CENTRAL RIO GRANDE VALLEY BUT GOOD TO EXCELLENT
IN THE EAST. BY FRIDAY JULY 4TH...HIGH PRESSURE LOOKS TO SETTLE OVER
THE FOUR CORNERS REGION WHICH WILL LOWER RELATIVE HUMIDITIES ACROSS
THE NORTHWEST AND WEST CENTRAL AREAS...WITH POSSIBLE CONVECTION FOR
HIGHER TERRAIN AND ADJACENT AREAS. DAYTIME HIGHS WILL CONTINUE TO BE
NEAR NORMAL AREA WIDE FRIDAY THROUGH MONDAY WITH GOOD OVERNIGHT
RECOVERIES UNTIL TUESDAY. 32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 1, 8:39 AM MDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 AM MDT TUE JUL 1 2014

NMZ501>540-021445-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
839 AM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED TODAY. HOWEVER...A
SIGNIFICANT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY WILL
DEVELOP TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED. HOWEVER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY WITH FEWER STORMS ANTICIPATED THURSDAY...FRIDAY...AND
INTO THE WEEKEND. SOME STRONGER SLOW-MOVING STORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL IN SOME AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR
VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT WEATHER
REPORTS OR PHOTOS TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE
FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jul 1, 11:50 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 PM MDT TUE JUL 1 2014

NMZ537>539-020615-
CHAVES COUNTY PLAINS-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
1150 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN...
EXTREME NORTHERN CHAVES AND SOUTHWESTERN DE BACA COUNTIES THROUGH
1215 AM MDT...

AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RAMON...OR ABOUT 37 MILES
SOUTHWEST OF FORT SUMNER...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LINCOLN...EXTREME NORTHERN CHAVES AND SOUTHWESTERN DE
BACA COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3397 10474 3410 10497 3428 10481 3419 10458
TIME...MOT...LOC 0550Z 034DEG 3KT 3415 10476

40
Special weather statement, Jul 2, 12:02 AM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1202 AM MDT WED JUL 2 2014

NMZ540-020630-
SOUTHWEST CHAVES COUNTY-
1202 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 1230 AM MDT...

AT MIDNIGHT MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF PINON...OR ABOUT 42 MILES
SOUTHEAST OF CLOUDCROFT...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN CHAVES COUNTY.

&&

LAT...LON 3252 10536 3258 10536 3272 10515 3258 10501
      3251 10510 3251 10535
TIME...MOT...LOC 0602Z 048DEG 11KT 3259 10516

44
Special weather statement, Jul 2, 12:24 AM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1224 AM MDT WED JUL 2 2014

NMZ538>540-020700-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1224 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WESTERN
CHAVES COUNTIES THROUGH 100 AM MDT...

AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM 18 MILES WEST OF
ROSWELL TO 6 MILES SOUTHEAST OF HONDO...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...PICACHO...TINNIE AND SUNSET.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3307 10487 3309 10520 3333 10532 3344 10512
      3338 10497 3333 10471
TIME...MOT...LOC 0623Z 034DEG 14KT 3330 10492
Special weather statement, Jul 2, 12:42 AM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1242 AM MDT WED JUL 2 2014

NMZ515-528-529-020715-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
1242 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 115 AM MDT...

AT 1242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA CUEVA TO 9 MILES
NORTHEAST OF VALMORA...AND MOVING SOUTH SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...VALMORA...WATROUS...
SAPELLO...FORT UNION NATIONAL MONUMENT...GOLONDRINAS...SHOEMAKER AND
MANUELITAS.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 360 AND 382...

&&

LAT...LON 3595 10528 3596 10478 3574 10465 3572 10531
TIME...MOT...LOC 0642Z 349DEG 9KT 3592 10526 3593 10486

44
Special weather statement, Jul 2, 12:59 AM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1259 AM MDT WED JUL 2 2014

NMZ537-020730-
DE BACA COUNTY-
1259 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
130 AM MDT...

AT 1254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF STRONG THUNDERSTORMS STRETCHING FROM 17 MILES SOUTH OF
YESO TO 17 MILES SOUTH OF FORT SUMNER...AND MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
CENTRAL DE BACA COUNTY.

&&

LAT...LON 3430 10461 3430 10418 3413 10421 3413 10462
TIME...MOT...LOC 0659Z 259DEG 4KT 3421 10451 3423 10428

44
Special weather statement, Jul 2, 1:57 AM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 AM MDT WED JUL 2 2014

NMZ529-020830-
NORTHEAST HIGHLANDS-
157 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH
230 AM MDT...

AT 154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROMEROVILLE...OR ABOUT 6 MILES SOUTH OF LAS
VEGAS...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...TECOLOTE...OJITOS FRIOS AND
LOS MONTOYAS.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 331 AND 345...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3559 10516 3538 10517 3541 10539 3558 10529
      3560 10528
TIME...MOT...LOC 0757Z 010DEG 7KT 3552 10525

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:20 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia115 min
Jul 1, 7:24 PM MDTSevere Thunderstorm WarningABQMora, San Miguel20 min
Jul 1, 7:29 PM MDTSevere Thunderstorm WarningABQSandoval31 min
Jul 1, 7:40 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 1, 7:57 PM MDTSevere Thunderstorm WarningABQSandoval21 min
Jul 1, 8:07 PM MDTSpecial Weather StatementABQValencia23 min
Jul 1, 8:10 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia2 hr
Jul 1, 8:18 PM MDTAreal Flood AdvisoryABQColfax, Taos117 min
Jul 1, 8:24 PM MDTSpecial Weather StatementABQValencia36 min
Jul 1, 9:11 PM MDTAreal Flood AdvisoryABQSandoval94 min
Jul 1, 9:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Jul 1, 10:00 PM MDTSpecial Weather StatementABQChaves30 min
Jul 1, 10:06 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Socorro, Torrance, Valencia84 min
Jul 1, 10:12 PM MDTSevere Thunderstorm WarningABQChaves33 min
Jul 1, 10:18 PM MDTSpecial Weather StatementABQSanta Fe27 min
Jul 1, 10:24 PM MDTSevere Thunderstorm WarningABQChaves36 min
Jul 1, 10:56 PM MDTSevere Thunderstorm WarningABQChaves49 min
Jul 1, 11:05 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, Taos115 min
Jul 1, 11:22 PM MDTSpecial Weather StatementABQLincoln23 min
Jul 1, 11:40 PM MDTSevere Thunderstorm WarningABQChaves65 min
Jul 1, 11:43 PM MDTSpecial Weather StatementABQChaves32 min
Jul 1, 11:47 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe, Torrance88 min
Jul 1, 11:50 PM MDTSpecial Weather StatementABQDe Baca25 min
Jul 2, 12:02 AM MDTSpecial Weather StatementABQOtero28 min
Jul 2, 12:24 AM MDTSpecial Weather StatementABQChaves36 min
Jul 2, 12:34 AM MDTAreal Flood AdvisoryABQChaves, Lincoln86 min
Jul 2, 12:42 AM MDTSpecial Weather StatementABQMora33 min
Jul 2, 12:50 AM MDTAreal Flood AdvisoryABQMora, San Miguel115 min
Jul 2, 12:59 AM MDTSpecial Weather StatementABQDe Baca31 min
Jul 2, 1:07 AM MDTSevere Thunderstorm WarningABQLincoln53 min
Jul 2, 1:21 AM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 2, 1:37 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Lincoln, San Miguel, Torrance113 min
Jul 2, 1:52 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt113 min
Jul 2, 1:57 AM MDTSpecial Weather StatementABQSan Miguel33 min
Jul 2, 2:08 AM MDTAreal Flood AdvisoryABQChaves, De Baca112 min
Jul 2, 2:26 AM MDTFlash Flood WarningABQDe Baca3 hr
Jul 2, 3:12 AM MDTFlash Flood WarningABQDe Baca, Guadalupe3 hr
Jul 2, 3:45 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Quay, Roosevelt3 hr
Jul 2, 5:40 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt3 hr
Jul 2, 5:58 AM MDTAreal Flood AdvisoryABQHarding, Quay2 hr
Jul 2, 7:33 AM MDTFlash Flood WarningABQCurry3 hr
Jul 2, 10:35 AM MDTAreal Flood AdvisoryABQCurry115 min
Jul 2, 4:46 PM MDTSpecial Weather StatementABQTaos29 min
Jul 2, 5:27 PM MDTSpecial Weather StatementABQTaos33 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.